MAUDE Adverse Event Report: SISTEMAS MEDICOS ALARIS, S.A. DE C.V. BD ALARIS¿ SMARTSITE¿ EXTENSION SET; INTRAVASCULAR ADMINISTRATION SET

SISTEMAS MEDICOS ALARIS, S.A. DE C.V. BD ALARIS¿ SMARTSITE¿ EXTENSION SET; INTRAVASCULAR ADMINISTRATION SET
Model Number 20051E
Medical Device Problem Code Component Missing (2306)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/18/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the bd alaris¿ smartsite¿ extension set tubing was missing.The following information was provided by the initial reporter: "no extension tube, only hub, clamp in the package".
 
Additional Manufacturer Narrative
Date of event: unknown.The date received by manufacturer has been used for this field.A device evaluation is anticipated but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Additional Manufacturer Narrative
The following fields were updated due to additional information: d10: device available for eval yes, returned to manufacturer on: 03-aug-2022.Investigation summary : one 20051e sample from lot 21106161 was received in opened packaging for investigation.The feedback provided by the customer indicates only the needle free access site and the slide clamp components were received, with the rest of the extension tubing missing.A visual inspection of the returned sample confirms the customers experience as only the smartsite component, slide clamp and approximately 5cm of tubing were received.The tubing appear to be cut, and at the location of the cut the tubing was discoloured.A closer inspection of the packaging revealed a gap in the seal of the packaging.The details of this feedback were forwarded to the manufacturing site for investigation.Previous investigations into complaints of this nature have identified that this type of damage is consistent with that caused when the tubing is caught in the heat seal of the packaging machine.If the set is not coiled in the packaging nest correctly, the seal around the edge of the packaging can be compromised by the tubing protruding out of the packaging.The tubing would then be caught in the packaging heat seal, causing the damaged appearance of the tubing.This is a manually performed assembly step and is likely to have occurred due to human error.A review of the production records for lot 21106161 did not identify any in-process testing failures or quality deviations which may have resulted in a report of this nature.
 
Event or Problem Description

Brand Name
BD ALARIS¿ SMARTSITE¿ EXTENSION SET
Common Device Name
INTRAVASCULAR ADMINISTRATION SET
Manufacturer (Section D)
SISTEMAS MEDICOS ALARIS, S.A. DE C.V.
blvd. insurgentes no. 20351
parque industrial el florido
tijuana
Manufacturer (Section G)
SISTEMAS MEDICOS ALARIS, S.A. DE C.V.
blvd. insurgentes no. 20351
parque industrial el florido
tijuana
Manufacturer Contact
phillip emmert
9450 south state street
sandy, UT 84070
8015296192
MDR Report Key15212245
Report Number9616066-2022-01143
Device Sequence Number2199424
Product Code FPA
UDI-Device Identifier27613203021696
UDI-Public27613203021696
Combination Product (Y/N)N
Initial Reporter CountryTW
PMA/510(K) Number
K960280
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 09/05/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date10/21/2024
Device Model Number20051E
Device Catalogue Number20051E
Device Lot Number21106161
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/18/2022
Supplement Date Received by Manufacturer09/05/2022
Initial Report FDA Received Date08/11/2022
Supplement Report FDA Received Date09/23/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/20/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown